ROBERT G. RATE, M.D.; JACQUES LECHE, R.PH.; CAROL CHERVENAK, R.PH.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Drs. Stoehr, Peterson, and Taylor in their paper in the September issue (1) warn of the potentially toxic and even fatal complications of local podophyllin therapy. We wish to reinforce their warning and add another case of bone marrow suppression and severe motor/sensory peripheral neuropathy resulting from the aggressive treatment of condyloma acuminata with local podophyllin application.
A 20-year-old Navajo woman (157 cm, 55 kg) received local podophyllin treatment for large perineal condyloma acuminata on 22 May 1975. Due to a lack of water at her hogan, she could not wash off the resin, and she returned
RATE RG, LECHE J, CHERVENAK C. Podophyllin Toxicity. Ann Intern Med. 1979;90:723. doi: https://doi.org/10.7326/0003-4819-90-4-723_2
Download citation file:
Published: Ann Intern Med. 1979;90(4):723.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use